MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD44MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD44MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 74122544
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a r3-tha was performed on (b)(6) 2010, the patient bent forward and experienced dislocation of their hip, they had to attend the emergency room on (b)(6) 2023, and were treated via a manuel reduction.Patient was discharged in stable condition.Further complications related to this event were not reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a r3-total hip arthroplasty was performed, the patient bent forward and experienced dislocation of their hip, they had to attend the emergency room and were treated via a manual reduction.Patient was discharged in stable condition.Further complications related to this event were not reported.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.A review of the historical complaints data for the alleged devices was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.Similar complaints have been identified for the head.This will continue to be monitored via routine trending; however it should be noted that this device is no longer sold.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required.The available medical documents were reviewed.There is a definitive clinical route cause.Per the ed notes patient dislocated while working with an elevated step and bending forward.No further patient impact is anticipated.Patient had a closed reduction and later a revision.Based on the information provided, the root cause of the event can be attributed to the user of the device while performing unrecommended tasks for an implanted hip patient.Specific factors known to contribute to the alleged fault are muscle and fibrous tissue laxity and malpositioning of the implants leading to postoperative joint instability.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
HEMI HEAD44MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19459832
Report Number3005975929-2024-00078
Device Sequence Number7973361
Product Code KWL
UDI-Device Identifier00885556070994
UDI-Public885556070994
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
74122544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2013
Device Catalogue Number74122544
Device Lot Number08LW19989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/10/2024
Date Device Manufactured11/30/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight113 KG